Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 16, 2001, 7:02 PM CST for Elmore County, Montgomery County, Alabama. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2001, 7:02 PM CST (01:02 UTC)
- Expired
- Feb 16, 2001, 7:45 PM CST
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Elmore County, AL, Montgomery County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 7:30 PM CST | Thunderstorm Wind 50 E | Millbrook, AL | Several trees were blown down in the Millbrook area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 4:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- -114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 170102 SVRBHM ALC051-101-170145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 702 PM CST FRI FEB 16 2001 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELMORE COUNTY IN EAST CENTRAL ALABAMA MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 745 PM CST * AT 700 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 19 MILES NORTH OF MILLBROOK TO 10 MILES SOUTHWEST OF MILLBROOK...MOVING EAST AT 45 MPH. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...WETUMPKA AND MONTGOMERY. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 3:14 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Feb 16, 3:14 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 314 PM CST FRI FEB 16 2001 STORMY TONIGHT WITH MORE SEVERE STORMS...ESPECIALLY EAST AND SOUTH. RAIN ENDING...TURNING COLDER...THE CLEAFRING BY TOMORROW MORNING. CHILLY BUT OTHERWISE TRANQUIL FOR THE WEEKEND. HSV 035/046/024/050/035 +00 BHM 039/048/024/051/036 +00 MGM 042/053/028/057/037 +00 .BHM...NONE.
In the hours before
Local storm report, Feb 16, 2:46 PM CST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CST FRI FEB 16 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
233 PM AL 1.00 INCH HAIL
02/16/01 TUSCALOOSA
240 PM AL WIND DAMAGE
02/16/01 TUSCALOOSA STRUCTURAL DAMAGE IN SR
69/FLAT WOODS COMMUNITY
248 PM LYNN AL 0.75 INCH HAIL
02/16/01 WINSTON DIME SIZE HAIL IN THE
COUNTY ROAD 25/LYNN AREASpecial weather statement, Feb 16, 4:21 PM CST, 2 hours 41 minutes before
ALZ003>028-030>036-040>042-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 421 PM CST FRI FEB 16 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 23... BLOUNT...CULLMAN...FAYETTE...FRANKLIN...JEFFERSON... LAMAR...LAWRENCE...LIMESTONE...MADISON...MARION... MORGAN...PICKENS...TUSCALOOSA...WALKER...WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 23 WHICH IS IN EFFECT UNTIL 700 PM... AUTAUGA...BIBB...CALHOUN...CHEROKEE...CHILTON... CLAY...CLEBURNE...COOSA...DALLAS...DEKALB... ETOWAH...GREENE...HALE...JACKSON...LOWNDES... MARSHALL...PERRY...SHELBY...ST. CLAIR...SUMTER... TALLADEGA...
Special weather statement, Feb 16, 4:47 PM CST, 2 hours 15 minutes before
ALZ003>028-030>036-040>042-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 447 PM CST FRI FEB 16 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 23... BIBB...BLOUNT...CALHOUN...CHEROKEE...CLEBURNE... CULLMAN...DEKALB...ETOWAH...FAYETTE...FRANKLIN... JACKSON...JEFFERSON...LAMAR...LAWRENCE...LIMESTONE... MADISON...MARION...MARSHALL...MORGAN...PICKENS... SHELBY...ST. CLAIR...TALLADEGA...TUSCALOOSA...WALKER... WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 23 WHICH IS IN EFFECT UNTIL 700 PM... AUTAUGA...CHILTON...CLAY...COOSA...DALLAS... GREENE...HALE...LOWNDES...PERRY...SUMTER...
Special weather statement, Feb 16, 5:27 PM CST, 1 hour 35 minutes before
ALZ003>028-030>036-040>042-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 527 PM CST FRI FEB 16 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 23... BIBB...BLOUNT...CALHOUN...CHEROKEE...CLAY... CLEBURNE...CULLMAN...DEKALB...ETOWAH...FAYETTE... FRANKLIN...GREENE...HALE...JACKSON...JEFFERSON... LAMAR...LAWRENCE...LIMESTONE...MADISON...MARION... MARSHALL...MORGAN...PICKENS...SHELBY...ST. CLAIR... SUMTER...TALLADEGA...TUSCALOOSA...WALKER...WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 23 WHICH IS IN EFFECT UNTIL 700 PM... AUTAUGA...CHILTON...COOSA...DALLAS...LOWNDES... PERRY...
Local storm report, Feb 16, 6:52 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 PM CST FRI FEB 16 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
119 PM AL WIND DAMAGE
02/16/01 LIMESTONE TREES AND POWERLINES DOWN
2 MILES SOUTH OF
TANNER
MOBILE HOME
DESTROYED ON US 31.
137 PM AL WIND DAMAGE
02/16/01 MADISON TREES DOWN
1 INCH HAIL IN
HAZEL GREEN
208 PM AL WIND DAMAGE
02/16/01 LAMAR TREES DOWN AT HIGHWAY 17
AT THE LAMAR/PICKENS
LINE.
227 PM TUSCALOOSA AL 55 MPH WIND GUST
02/16/01 TUSCALOOSA GUST TO 52 KNOTS AT
TUSCALOOSA ASOS.
233 PM AL 1.00 INCH HAIL
02/16/01 TUSCALOOSA
240 PM TUSCALOOSA AL WIND DAMAGE
02/16/01 TUSCALOOSA STRUCTURAL DAMAGE IN SR
69/FLAT WOODS COMMUNITY
248 PM AL 0.75 INCH HAIL
02/16/01 WINSTON DIME SIZE HAIL IN THE
COUNTY ROAD 25/LYNN AREA
248 PM LYNN AL 0.75 INCH HAIL
02/16/01 WINSTON ALSO...NUMEROUS TREES
DOWN
258 PM BESSEMER AL 1.00 INCH HAIL
02/16/01 JEFFERSON ALSO...TREES DOWN IN
IRONDALE...CARS BLOWN
ACROSS ROAD AT HIGHWAY
69...59KTS AT BIRMINGHAM
AIRPORT WITH DAMAGE TO A
PLANE.
305 PM AL WIND DAMAGE
02/16/01 CULLMAN TREES DOWN AT COUNTY ROAD
222.
310 PM AL WIND DAMAGE
02/16/01 JEFFERSON *** 1 DEAD ***
TREE BLOWN ONTO CAR
RESULTED IN ONE FATALITY
315 PM ALABASTER AL WIND DAMAGE
02/16/01 SHELBY TRRES DOWN
350 PM AL WIND DAMAGE
02/16/01 MARSHALL TREES DOWN
352 PM SAKS AL WIND DAMAGE
02/16/01 CALHOUN TREES DOWN
355 PM AL WIND DAMAGE
02/16/01 ST. CLAIR TREES DOWN OVER A LARGE
PORTION OF THE COUNTY
450 PM MOUNTAINBORO AL WIND DAMAGE
02/16/01 ETOWAH 68 MPH WINDS...TREES DOWN
AND POWER LINES DOWN.
501 PM WADLEY AL WIND DAMAGE
02/16/01 RANDOLPH TREES DOWN THROUGHOUT THE
COUNTYThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:24 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 36 min |
| Feb 16, 6:38 PM CST | Severe Thunderstorm Warning | BMX | Autauga | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.